Advice please 8 months post treatment?

Hello all. I am 8 months post treatment (2 ops and chemo. Carboplatin and Placlitaxel.) but am finding ongoing exhaustion and bone and joint pain debilitating and the consultants are not much help other than suggesting fibromyalgia and menopause. Do any other ladies find this or are there any other ladies that found this decreased after a certain time? Eg after a year? Or two? And does anyone have any treatment or alternative therapies that they could recommend? Thank you.

25 Replies

oldestnewest
  • Hi Nicky I am 6 months post treatment and am the same as you back hip and leg pain plus tiredness I did have an mri which showed nothing my onc prescribed painkillers which don't work anymore now so I'm at a loss like you just want to feel normal again!

  • Hi Nicky

    I have rheumatoid disease which has been giving me sore joints since I finished chemo and am on Avastin. I am saying that so you know I am not a natural gym bunny but I have recently joined a gym session for cancer patients at my local hospital. I was genuinely surprised by how energised and flexible I feel after a session..and its pill free! Might be worth a try?

    Lxx

  • Hey Nicky!

    I am 8 months post treatment and up until a couple of months ago I too was suffering with joint and muscle stiffness and soreness but I started taking a turmeric supplement and within a couple of weeks it really improved! It's much better now and I continue to take the supplement! If you do decide to go down that road make sure whatever supplement you take is bioavailable as when I was doing my research it appears that turmeric is hard to absorb. The one I take has black pepper with it as that helps to absorb the turmeric! I have also upped my exercise and go to the gym regularly too!

    Hope this helps!

    Good Luck

    Dx

  • Your really looking fab and your skin glowing so supplement is worth considereing 👍🏻

  • Can you tell me which turmeric supplements you take? I am currently adding it to my food as I have heard it more easily absorbed that way.

    Hope you had a lovely holiday!

    Rx

  • Hey Rosann!

    I take one called Reumax the link to their website is below! I have no connection to them it's just the one I take as it sounded like it was what I needed! I understand that adding it to food is very good too but I wanted to get a steady amount into me so chose to go down the supplement route! I should add the main reason I started it was because the chemo(prob the steroids) did some damage to my bones and I was diagnosed with borderline osteoporosis.

    Still on hols! In airport waiting on a flight to Phuket onwards to Khao Lak for a few days lazing on the beach......lots of Vit D!!😂😂

    Dx

    eastcoastinternational.ie/p...

  • Thanks for the link. Your holiday sounds fantastic! Have a safe journey and enjoy Phuket !

    Rxx

  • I had single agent but still find exhaustion creeps up on me, my last chemo was March. I get a lot of pain in my left hip which was my operation side, and down my thigh, so take pain killers when it's unbearable. I do find walking helps, but have been laid up with gout for the last week or so and the pain is much worse in my hip and leg now I have been totally inactive. My scan was clear so must just be chemo aches.

    LA

  • That sounds awful Lilly-Anne hope you feel better soon 😍

  • I had my last Avastin in February but still have very low energy / stamina levels and struggle with fatigue. I have had a couple of chest infections since then and on going gastric problems with hernias and sub acute partial blockages of the bowels which have not helped.

    It sounds twee but I do try to concentrate on what I can do and try to pace myself and prioritise what I spend my energy doing. For example I have my lovely cleaning lady once a week and I have my groceries delivered. I plan my days to spread tasks out and I always schedule in at least one nap.

    I would be lying if I said it does not get me down sometimes but I am still here and I have time these days to notice things which passed me by when I was living at a hundred miles an hour.

    Juliax

  • Your post sounds as if I could have written it. Only difference I will be three years post final treatment in just a few weeks. But I also suffer with severe nerve damage. So days it seems unbearable and others I get by. I try to concentrate on the good things I missed by speeding through life. God have me a time out so I am using it. 😊

  • I'm still only a month out of chemo so I've no real advice to give you but I found your post interesting as this is where I'm heading and was hoping by 8 months that I would be feeling better... I wish you all the best and hope you feel better soon 😍

  • Hi I'm 5 months post chemo and still having Avastin. Yes my joints ache with hip pain on my right side. I have an Epsom Salt bath which does help. Other than that I take Paracetamol which does help. Love Michelle x

  • Isn't avastn a chemo drug?? I'm confused....you are five months post chemo but still having avastin?

  • I had Avastin with 6 cycles of chemo. The Avastin now is a maintenance programme which hopefully starves the cancer of blood and oxygen so it can't grow. The surgeon couldn't cut all my cancer out during surgery... I'm hoping it's working. Love Michelle x

  • I am 3 months post chemo and my joints and muscle ache is getting worse, I am back to work part time but do struggle with it. I have started taking turmeric of see if that helps, and itend to start special exercise classes at my hospital for post chemo patients (I am on the waiting list).

    Rx

  • Hi Nicky - thank you for posting this and to all the ladies for their answers - I thought it was just me!

    Finished chemo in January and have developed bad stiffness in lower back and legs after sitting but I am 64 !

    I have had a further op to remove 3 parathyroid glands because of high calcium levels and thought this would help with the stiffness but no.

    My doctor has reduced my statin to see if that helps but no.

    I will definately investigate turmeric.

    I have also developed sight problems since chemo.

    I take vitamin D every day which helps.

    I keep reminding myself that chemo may kill the bad cells but it also kills good cells and we have to live with the results (although we have every right to moan about it).

  • Hi Bev-

    Be careful with the tumeric, black pepper and other foods and supplements. It sounds like you might have kidney stone potential problems with the parathyroid and high calcium. i also have calcium problems and have to be on a low oxalate diet because of that. tumeric has high oxalate content which cause the formation of kidney stones.

    XX Carol

  • I'm 2 months post treatment and had very bad hip and lower back pain, it was more when I started to walk more as I was getting my energy levels back. I mentioned it to a physio friend and my oncologist and they said my muscles needed to build up again as I'd been sat around a lot. So I've been swimming and gone back to aqua arobics and it's definitely getting better.

  • I am 23 months post chemo (carbo & taxol), pains virtually non existent now but I take glucosamine for my joints, the fatigue is still an issue but B12, D & a good multivitamin helps a lot as does a really healthy diet, loads of fresh fruit & vegs and plenty of protein. Check for anaemia that can cause fatigue. My eyesight has been affected too but suppose it's a small price as the cancer would have had far more dramatic effects had it not been treated. Hope your symptoms improve over time, good luck ❤️

  • I'm 7 months post chemo and it seems like the last couple of months joint and bone is really started in today my doctor suggests that I do yoga because it really stretches your muscles joints and body which she says it's really good for this type of pain

  • As the saying goes you are not alone as you an tell by all the responses, I must admit the responses have made me realise this. I still have various aches at various times and I am still very tired and I would say lethargic at times, but very, very slowly it is getting better. Finished treatment Jan this year. Chris

  • I am one month out and see I have a long way to go. I have bad neuropathy in both my feet. I work a very physical job and am on my feet all day. when I get home I am so tired I just want to go to bed but I force myself to keep on going. A little caffeine does help me get going again.

    XX to all!

  • Hi there, after my first line it took about a year to be rid of mist of the aches and pains. After second line of weekly taxol I recovered much quicker, I have been far more active, walking and Pilates which I think really helps xxx

  • Thank you all so much I will try and thank you all personally, and anm so grateful for you ladies. Much love to you xxxx

You may also like...